Alert archive / Idaho / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 2, NWS Pocatello, ID

April 27, 2001Blaine County, Lincoln County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Apr 27, 2001, 5:35 PM MDT for Blaine County, Lincoln County, Idaho. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 27, 2001, 5:35 PM MDT (23:35 UTC)
Expired
Apr 27, 2001, 6:00 PM MDT
In force
25 min
Issued by
NWS Pocatello, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Blaine County, ID, Lincoln County, ID

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2001-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2001-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
2124 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 272339
SVRPIH
IDC013-063-280000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
535 PM MDT FRI APR 27 2001

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BLAINE COUNTY IN IDAHO
  THIS INCLUDES THE CITIES OF...CAREY...PICABO
  EASTERN LINCOLN COUNTY IN IDAHO
  THIS INCLUDES THE CITIES OF...RICHFIELD

* UNTIL 600 PM MDT

* AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORMS FROM GANNETT TO 8 MILES SOUTHWEST
  OF RICHFIELD...MOVING NORTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OVER RICHFIELD AT 540 PM MDT
  OVER PICABO AT 550 PM MDT
  2 MILES WEST OF CAREY AT 600 PM MDT

STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM WITH HAIL.  
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TBO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.

LAT...LON 4337 11427 4289 11431 4312 11385 4359 11382

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:00 PM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 27, 3:00 PM MDT, 2 hours 35 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
300 PM MDT FRI APR 27 2001

RADAR LOOP BEGINNING TO GET ACTIVE WITH SCATTERED SHOWERS AND ISOL
TSTMS. CURRENTLY...MAIN TSTM ACTIVITY DEVELOPING ACROSS SW ID AND
TRACKING INTO THE CENTRAL MTNS. DO NOT EXPECT SEVERE TSTMS BUT...PEA
SIZE HAIL AND GUSTY WINDS LIKELY WITH THE STRONGER STORMS. IN
FACT...LATEST RADAR WIND PROFILE SHOWS LITTLE OR NO SHEAR. THIS
ACTIVITY ASSOCIATED WITH A S/WV TRACKING NE ACROSS W ID. ACTIVITY
SHOULD QUICKLY DIMINISH WITH THE SETTING SUN THIS EVENING.

A WEAK COLD FRONT WILL SLIDE ACROSS E ID SAT MORNING AND THEN STALL
ALONG THE CORNER OF THE ID/UT BORDER. THE UPPER LEVEL WAVE WILL PUSH
THROUGH CENTRAL ID LATE IN THE AFTN AND THEN TAP INTO THE MOISTURE
(STATIONARY FRONT) ACROSS EXTREME EASTERN ID SAT NIGHT FOR MORE
SCATTERED SHOWERS. SO WILL MENTION AFTN SHOWERS (NO MENTION OF TSTMS
DUE TO STABLE INDICES) ACROSS CENTRAL MTNS AND THEN ISOL/SCT SHOWERS
SAT NIGHT MOST AREAS (HIGHEST POPS SE SAT NIGHT). BREEZY SAT AFTN AS
SFC PRESSURE GRADIENT INCREASE AND 7H JET OF 35KTS SLIDES ACROSS THE
UPPER VALLEY.

SUNDAY APPEARS TO BE MOSTLY SUNNY BUT COOLER. WILL MENTION 10/20 POPS
ACROSS CENTRAL MTNS WHERE A S/WV WILL SLIDE BY TO THE NORTH.

EXTENDED...DRY MONDAY. NEXT S/WV AFFECTS AREA FOR TUE/WED. THEN DRY
FOR THU/FRI.

BYI 49/71/43/67 4120

.KSFX WSR-88D...OPERATIONAL...VCP 21.|

.PIH...NONE.

PIH BB 047/071 042/065 034 06313

Nearby

Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.